ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community  

Go Back   ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community > ADDForums FRONT OFFICE > New Member Introductions
Register Blogs FAQ Chat Members List Calendar Donate Gallery Arcade Mark Forums Read

Reply
 
Thread Tools Display Modes
  #1  
Old 05-19-18, 12:57 AM
vvvkkk vvvkkk is offline
Newbie
 

Join Date: May 2018
Location: Brisbane, Australia
Posts: 2
Thanks: 2
Thanked 0 Times in 0 Posts
vvvkkk is on a distinguished road
introduction from Australia

hi

I'm an adult male very recently diagnosed with ADHD, after I went for treatment for depression. My psych has me taking Ritalin, I've only taken for a week, 5mgs twice a day tomorrow I'll start on the 10mg full tablet twice a day. Formerly I've suffered with PTSD after leaving the Navy which I don't really want to go into as it was decades ago and I spent many years self-treating that with just about every drug under the sun, but eventually professional help sorted that out for me.

I'm bit surprised though to find after only a week I seem to have a tolerance. First day I took half a tablet I could feel its effect pretty strongly and it ruined my night's sleep. But all week long the effect has been getting lesser and shorter. Now today I took the second dose an hour ago and want to have a arvo nap. (!) I'm a bit concerned because I don't want to have to up the dose massively. Trying to research this is what led me to this forum.

Cheers from BNE
v.k.
Reply With Quote
  #2  
Old 05-19-18, 05:56 AM
tudorose's Avatar
tudorose tudorose is online now
ADDvanced Forum ADDvocate
 

Join Date: Jul 2003
Location: Oz
Posts: 3,984
Thanks: 4,640
Thanked 4,916 Times in 2,131 Posts
tudorose has a reputation beyond reputetudorose has a reputation beyond reputetudorose has a reputation beyond reputetudorose has a reputation beyond reputetudorose has a reputation beyond reputetudorose has a reputation beyond reputetudorose has a reputation beyond reputetudorose has a reputation beyond reputetudorose has a reputation beyond reputetudorose has a reputation beyond reputetudorose has a reputation beyond repute
Re: introduction from Australia

Hi

Welcome to the forum. I'm in WA.

Can't answer your question about ritalin as I've only taken dex which I've not been on for years. I reckon you could prob get an answer to your question in the meds section.
__________________
Half human, Half alien
Reply With Quote
The Following User Says Thank You to tudorose For This Useful Post:
vvvkkk (05-20-18)
  #3  
Old 06-04-18, 10:07 PM
smileypiles smileypiles is offline
Newbie
 

Join Date: Jun 2018
Location: Australia
Posts: 6
Thanks: 0
Thanked 0 Times in 0 Posts
smileypiles is on a distinguished road
Re: introduction from Australia

Hello! I'm in Adelaide

I'm starting up dex at the moment and I too am finding it makes me sleepy! I put it down to my body/mind adjusting to not having a million thoughts at once. I'm much ...clearer on dex, and so I think my brain is just like, oh you're slow? You must be tired. Bed. When I'm focussed I don't feel sleepy but the rest of the time I do.

I found a lot of help in the dex forum, so the ritalin one might help!
Reply With Quote
Sponsored Links
  #4  
Old 06-05-18, 05:03 AM
sarahsweets's Avatar
sarahsweets sarahsweets is online now
Mod-A-holic
 

Join Date: Mar 2011
Location: nj, usa
Posts: 27,743
Thanks: 5,711
Thanked 32,049 Times in 14,823 Posts
sarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond repute
Re: introduction from Australia

Quote:
Originally Posted by vvvkkk View Post
I'm bit surprised though to find after only a week I seem to have a tolerance. First day I took half a tablet I could feel its effect pretty strongly and it ruined my night's sleep. But all week long the effect has been getting lesser and shorter. Now today I took the second dose an hour ago and want to have a arvo nap. (!) I'm a bit concerned because I don't want to have to up the dose massively. Trying to research this is what led me to this forum.

Cheers from BNE
v.k.
Do not jump on the tolerance train yet...that can happen sometimes but thats usually after being on the meds for a long time. I think your body is settling into the med and you need a higher dose to see if you really do well on the ritaliln.
__________________
President of the No F's given society.

I carried a watermelon?
Reply With Quote
Reply

Bookmarks


Currently Active Users Viewing This Thread: 1 (0 members and 1 guests)
 
Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
P_Stampy - Australia P_Stampy New Member Introductions 10 08-30-04 10:45 PM


All times are GMT -4. The time now is 05:43 AM.


Powered by vBulletin® Version 3.7.4
Copyright ©2000 - 2018, Jelsoft Enterprises Ltd.
(c) 2003 - 2015 ADD Forums